Advertisement

Acta Mathematica Sinica, English Series

, Volume 35, Issue 12, pp 1906–1916 | Cite as

On a Critical Fourth Order PDE with Navier Boundary Condition

  • Khadijah SharafEmail author
Article
  • 18 Downloads

Abstract

We consider a fourth order nonlinear PDE involving the critical Sobolev exponent on a bounded domain of ℝn, n ≥ 5 with Navier condition on the boundary. We study the lack of compactness of the problem and we provide an existence theorem through a new index formula.

Keywords

Fourth order PDE critical nonlinearity variational problem critical points at infinity 

MR(2010) Subject Classification

35J60 35J65 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Abdelhedi, W., Chtioui, H.: On the prescribed Paneitz curvature problem on the standard spheres. Advanced Nonlinear Studies, 6, 511–528 (2006)MathSciNetCrossRefGoogle Scholar
  2. [2]
    Abdelhedi, W., Chtioui, H., Hajaiej, H.: Q-curvature type problem on bounded domains of ℝn. Asymptotic Analysis, 109(3–4), 143–170 (2018)MathSciNetCrossRefGoogle Scholar
  3. [3]
    Al Ghamdi, M. Chtioui, H., Rigane, A.: Existence of conformal metrics with prescribed Q-curvature. Abstract and Applied Analysis, 2013, Article ID 568245, 11 pages (2013)Google Scholar
  4. [4]
    Bahri, A.: Critical Point at Infinity in Some Variational Problems. Pitman Res. Notes Math, Ser., 182, Longman Sci. Tech., Harlow, 1989Google Scholar
  5. [5]
    Bahri, A., Coron, J. M.: On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of topology of the domain. Comm. Pure Appl. Math., 41, 255–294 (1988)MathSciNetzbMATHGoogle Scholar
  6. [6]
    Bahri, A., Rabinowits, P.: Periodic orbits of hamiltonian systems of three body type. Ann. Inst. H. Poincaré Anal. Non Linaire, 8, 561–649 (1991)CrossRefGoogle Scholar
  7. [7]
    Bensouf, A., Chtioui, H.: Conformal metrics with prescribed Q-curvature on S n. Calculus of Variations and PDE, 41, 455–481 (2011)CrossRefGoogle Scholar
  8. [8]
    Branson, T. P.: Differential operators canonically associated to a conformal structure. Mathematica Scandinavica, 57, 293–345 (1985)MathSciNetCrossRefGoogle Scholar
  9. [9]
    Chang, S. A., Yang, P. C.: On a fourth order curvature invariant. Spectral problems in Geometry and Arithmetic, Contemporary Math., 237, 9–28 (1999)MathSciNetCrossRefGoogle Scholar
  10. [10]
    Chang, S. A., Gursky, M. J., Yang, P. C.: Regularity of a fourth order non linear PDE with critical exponent. Amer. J. Math., 121, 215–257 (1999)MathSciNetCrossRefGoogle Scholar
  11. [11]
    Chtioui, H., Rigane, A.: On the prescribed Q-curvature problem on S n. Journal of Functional Analysis, 261, 2999–3043 (2011)MathSciNetCrossRefGoogle Scholar
  12. [12]
    Chtioui, H., Bouchech, Z.: On a bi-harmonic equation involving critical exponent: Existence and multiplicity results. Acta Mathematica Scientia Ser. B (Engl. Ed.), 31(4), 1213–1244 (2011)MathSciNetCrossRefGoogle Scholar
  13. [13]
    Chtioui, H., El mehdi, K.: On a Paneitz type equation in six dimensional domains. Differential and Integral Equations, 17, 681–696 (2004)MathSciNetzbMATHGoogle Scholar
  14. [14]
    Djadli, Z., Hebey, E., Ledoux, M.: Paneitz-type operators and applications. Duke Math. J., 104, 129–169 (2000)MathSciNetCrossRefGoogle Scholar
  15. [15]
    Djadli, Z., Malchiodi, A., Ould Ahmedou, M.: Prescribing a fourth order conformal invariant on the standard sphere, Part I: a perturbation result. Commun. Contemp. Math., 4, 375–408 (2002)MathSciNetCrossRefGoogle Scholar
  16. [16]
    Djadli, Z., Malchiodi, A., Ould Ahmedou, M.: Prescribing a fourth order conformal invariant on the standard sphere, Part II: blow up analysis and applications. Annali della Scuola Normale Sup. di Pisacl. Sci. (5), 1(2), 387–434 (2002)zbMATHGoogle Scholar
  17. [17]
    Ebobisse, F., Ahmedou, M. O.: On a nonlinear fourth-order elliptic equation involving the critical Sobolev exponent. Nonlinear Anal. TMA, 52, 1535–1552 (2003)MathSciNetCrossRefGoogle Scholar
  18. [18]
    Lin, C. S.: A classification of solution of a conformally invariant fourth order equation in Rn. Commentari Mathematici Helvetici, 73, 206–231 (1998)CrossRefGoogle Scholar
  19. [19]
    Paneitz, S.: A quartic conformally covariant differential operator for arbitrary pseudo-Riemannian manifolds, SIGMA, 4, paper 036, 3pp. 2008Google Scholar
  20. [20]
    Sharaf, K., Hajaiej, H.: A Morse inequality for a fourth order elliptic equation on a bounded domain. Electron. J. Qual. Theory Differ. Equ., 35, 1–20 (2019)MathSciNetzbMATHGoogle Scholar
  21. [21]
    Struwe, M.: A global compactness result for elliptic boundary value problem involving limiting nonlinearities. Math. Z., 187, 511–517 (1984)MathSciNetCrossRefGoogle Scholar
  22. [22]
    Van Der Vorst, R. C. A. M.: Variational identities and applications to differential systems. Arch. Rational Mech. Anal., 116, 375–398 (1991)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany & The Editorial Office of AMS 2019

Authors and Affiliations

  1. 1.Department of MathematicsKing Abdulaziz UniversityJeddahKingdom of Saudi Arabia

Personalised recommendations